Jun 3, 2006
I just would like to know if lipoatrophy affects everyone on HIV treatment. If not, then what is the percentage of people with lipoatrophy? Has studies been made?
Response from Dr. Young
Thanks for your post.
Lipodystrophy is a common, but certainly not universal complication. Lipo is clearly more common among persons who start treatment with lower CD4 counts or who have been infected for a very long time; it's also much more common among persons who are taking a d4T (Zerit)-containing regimen.
The frequency of lipo depends a lot on the group of patients studied and their demographical characteristics. In most recent studies (like the the recent Gilead 934 study- comparing your regimen to tenofovir/FTC/efavirenz), the rate of lipo after 2 years was very, very low.
I hope this helps, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Probability Of Getting HIV From Blowjob From A Prostitute
- Enlarged Lymph Nodes After Eating Sperm Worried I Have HIV
- Painful Red Spots After Fingering Worried I Have HIV
- Purple Spots After Genital Rubbing Worried I Have HIV
- Vaginal Discharge After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- After Gonorrhea Treatment If Masturbated Does The Medicine Still Work
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.